Separate names with a comma.
Discussion in 'Newly Diagnosed' started by AHG123, Apr 8, 2022.
My GP says there’s no such thing as Glucose Intolerance…..
He's neither right nor wrong. It's just another way of saying 'pre-diabetes'. Diabetes is a spectrum of badly controlled blood sugar from totally good control thru to uncontrolled blood sugar
It is more like an intolerance of certain foods. It is not like an allergy which can be dangerous. It is just that certain foods cannot be usefully metabolised and used for energy, especially for those of us T2D.
Intolerance may be the wrong word to use, since we absorb the nutrients into the bloodstream ok, it is what happens after that where we try to find a useful home for it all.
What are you looking for help with?
Hello and welcome @AHG123
What help are you looking for? I think of my condition as a type of intolerance but as @Oldvatr stated it's not like an allergy.
Let us have a bit more context so we can help if possible.
I feel I have begun to suffer from spikes and dips in blood sugar. I have disturbed nights-headaches, dry mouth, feeling hot, palpitations about 5am having been up twice to wee prior to this.
In the morning once I am up I feel my blood sugar is low-muzzy head, a little sweaty, dry mouth.
I take Lansoprazole on alternate days for gastric acid and HRT patches for osteoporosis. I am 61, not overweight and get plenty of exercise. A few months ago a diabetic check was ok but now these symptoms occur every day rather than occasionally. I have begun to limit my carb intake.
As a quick looksee, you could buy some wee sticks from the pharmacy to check for glucose in the urine. This would confirm or not if your nightime micturations are diabetes related or not. Without measuring the level of glucose either in the blood or urine, your symptoms as described may be caused by other things. wee stix are cheaper than a glucose meter at this stage.
Check the side effects of Lanzoprazole out.
Hopefully this file converted to .txt format copies across , this is a list of components found in my medicines that inhibit the production of insulin and Glucose , being aware , allows you to request an alternative with your GP , so far 21 medicines changed lowering my B.S. from 37+ to 20- , and still finding the additives that caused me 23 x 999 visits to Hospital in 3 months when my practice changed 3 of my medicines to ones containing Aspartame if not here is a copy from my file
Known Allergies affecting Health
I assume this is a (n=1) study based on your own experience since you do not provide any references to other materials or sources.
Firstly you seem upset about medications that reduce insulin production. As a type 2 diabetic, I have an abundance of insulin, so I would welcome meds that do that. Also, since I am using a Low Carb diet to lower my glucose intake by choice, then I welcome meds that hekp me do that, So you are offering a one-fits-all solution to a problem that is not resolved so simply.
The lasr 2 in your list are not resolved either way. Some evidence suggests they are harmful, and other that they are safe to use. Aspartame does have a health warning for a small proportion of the population who can have an allergic reaction to it, and items containing it carry a health warning as a legal requirement. I have not seen any evidence that sucralose is harmful, although it is sugar based, it is inert and there is no evidence it affects insulin production that I have seen. It reduces glucose production by the nature of it being a sugar substitute.
I am not sure whether others here will find your information is useful unless tou can provide further evidence in support of your claims.
I happen to agree with Lanzoprazole in your list. This is a PPI med that reduces stomach acid to prevent ulcers and inflammation. It does interfere with the metabolism process, and can reduce the efficiency of some medications (such as Metformin) and it also does carry a long list of side effects that look quite severe. However, so do peptic ulcers and IBS.
Prostaglandins are hormones that heal and repair cell damage, so I would not class them as medications, but helpful buddies. Thay get summoned when inflammation causes dmage, but I am not aware that they can be added to any medications. However they are involved in the formation of blood clots,so I couldd see why some of us might take a medication to reduce them in the body to prevent strokes and myocardial infarctions. There is evidence of these being used to treat hyperinsulinemia and to help regulate glucose homeostasis for T2D. The research so far supports this hypothesis, but it has not been proven by experiment. So, not a medication, nor easily added to medication. They seem to be involved with the hyperinsulinemic condition. A high glucose level combined with high insulin levels has been shown to reduce prostaglandin production.
I am not aware that Norepinephrine is a general use medication. It is what I used to call adrenaline, and is an essential part of our makeup and functioning. It may I suppose be administered during emergency heart treatment, but that is normally by injection or venal infusion (drip). I am not aware of it being in any OTC medication. But stress does interfere with diabetes treatments. It is sometimes necessary when giving CPR to correct very low blood pressure. It is not a diabetes med.
Again, Somatostatin is a natural ingredient in our bodies, and is not per se a medication. It is part of the Dopamine regulation process, and as such does have an effect on diabetes treatment. Sleep is the cause of this. It is not a statin in the commercial sense.
Galanin is a neuropeptin produced in the brain. It is not a medication.
Are you by any chance on neuroleptics? several items in your list appear to be related to conditions for which neuroleptics might be offered as treatment.
The one in your list I agree with is Diazoxide. This is a thiazide med, and as such it is designed to inhibit insulin production.. It is used to treat recurrent hypo conditions in a few rare cases (RH?) but is not a coomon medication that gets mentioned in this forum. It is also a vasodilator med but is not normally prescribed for BP control. It is offered to control hyperinsulimemia and familial hyperinsulimemia.
I recently read a newspaper article from Dr. James le Fanu which included information from several readers that their prescribed Lansoprazole had caused major pain and bloating in the hindgut which had resolved a short time after stopping taking it. There followed confirmation from other readers of the same issue. Just adding this as it is not listed in the side-effects but is apparently well-known within the profession.
But the claim here was that those components of the medicines listed by the poster caused a reduction in insulin and glucose and that was the reason for stopping taking the meds. I can undersstand a PPI med causing bloating and flatulence since it is reducing the effectiveness of the stomach to metabolize food fully, which will lead to extra fermentation occurring in the gut further on down the line. We see Metformin being responsible for gastric distress, and I am suffering from Dapagliflozin doing the same. I gave up baked beans for different reasons, but they too can surprise us when they fight back, But these are different reasons.
Oh yes, I so agree with you. I offered the information because this particular side effect is not mentioned in the leaflet, and might be attributed to something else by those who experience it.
Again a little more information may be useful. What types of readings are you getting? Some of the symptoms that you describe may not be actually related to diabetes but may be related to other medical conditions. So I really think the best place to start is with testing your levels when you get these symptoms. That may help either rule out these symptoms being related to diabetes or make it possible.
I have no expertise at all on the medication you are on so can't make any comment on it, however, if you have a range of readings and also keep a record of your meal intake that may show a pattern.